Nurse Moose

    Exam Review

    1. The LPN/LVN is aware of the drug cycle that begins with the administration of a drug. Which factor(s) would influence the amount of time needed to complete the drug cycle of a drug? Select all that apply.(SATA)
      A)age
      B)whether the drug is a brand or generic drug
      C)route of administration
      D)Overall health of the patient's organs
    2. The LPN/LVN is assisting in the care of a patient with metastatic cancer. The patient expresses feelings of hopelessness and frustration over the unavailability of effective medical therapy in the United States. Which information would the LPN/LVN provide to the patient regarding approval of drugs in the United states?
      A)“You can receive the drug in a clinical trial.”
      B)“I understand your frustration, have you thought of traveling to another country for the medication.”
      C)“Have you considered using herbal remedies.”
      D)“The FDA requires drugs to be scientifically researched and this can take up to 8 years.”
    3. A patient is scheduled for diagnostic testing. Which medication should the nurse anticipate that the health-care provider would order?
      A)Barium sulfate
      B)Penicillin (PCN)
      C)Estrogen
      D)Naloxone
    4. Vitamin C can be found in which of the following sources?
      A)minerals
      B)plants
      C)animal sources
      D)solvents

    Exam Review

    1. An oncology patient is admitted to the nursing unit under hospice care Which medication should the nurse anticipate that the health-care provider will order?
      A)Prophylactic antibiotics
      B)Curative therapy
      C)Diagnostic medication
      D)Palliative therapy
    2. The nurse is taking care of a patient who has hypothyroid disease. What category medications would the nurse anticipate be ordered?
      A)replacement
      B)curative
      C)prophylactic
      D)palliative
    3. While caring for a patient scheduled for knee replacement surgery, the nurse provides cefazolin(antibiotic) as ordered 30 minutes preoperatively. Which statement indicates that teaching has been effective?
      A)"This medication will replace vitamins and minerals that may be lost due to bleeding during surgery."
      B)"This is a palliative medication to help ease the pain from surgery."
      C)"This medication will help the surgeon identify areas of bone destruction due to arthritis."
      D)"This antibiotic is given as a prophylactic to help reduce the risk of infection after surgery."
    4. While caring for a patient with a history of hypothyroidism, the nurse expects which of the following medications to be included in the patient's medication list?
      A)prophylactic
      B)replacement
      C)palliative
      D)curative

    Exam Review

    1. A patient has experienced an upset stomach from a medication taken previously and is concerned about the possibility of additional side effects. What is the best nursing response?
      A)"It is difficult to tell if you will have this reaction again."
      B)"This is a mild side effect and may not lead to additional side effects. If it were to occur, there may be ways to reduce the side effects.
      C)"You should not take this medication again, as the same thing might happen."
      D)"This is not a serious side effect, so there is no concern."
    2. The nurse is administering a lozenge to a patient for treatment of a sore throat. Which instruction by the nurse would lead to increased absorption of the medication?
      A)Break the lozenge in half, making it easier to swallow.
      B)Take the lozenge with a glass of milk.
      C)Swallow the medication with a drink of water.
      D)Suck on the lozenge until it dissolves.
    3. The nurse is preparing to apply a topical ointment to a patient with a sore throat. Which instruction by the nurse would lead to first to help facilitate absorption of the medication?
      A)Ensure that the skin is clean and dry.
      B)Don gloves prior to administration.
      C)Take the patient's vital signs.
      D)Apply to non irritated areas of the skin.
    4. The LPN/LVN is aware that the bioavailability of a drug is based on multiple factors. Which factor(s) would be included? Select all that apply.(SATA)
      A)molecular weight
      B)fat or liquid solubility
      C)depth of breathing
      D)development of a fever
      E)presence of food

    Exam Review

    1. A nurse from the adult medical unit is pulled to the geriatric unit. The nurse notes that many of the common medications provided are in lower doses than typically prescribed. What action by the nurse is the highest priority?
      A)Notify the charge nurse that patients may have received inappropriate medication dosages.
      B)Evaluate the laboratory values of each patient to determine liver and kidney function as a possible reason for decreased dosages
      C)Do not worry about the discrepancy because this is not the nurse's unit.
      D)Call the nursing supervisor to investigate the nurse's concerns.
    2. A nurse is reviewing the medication profile of a geriatric patient who has several comorbidities. Which finding would warrant priority action?
      A)The patient takes 4 medications each day.
      B)The patient states that the medications are delivered by the local pharmacy.
      C)The patient is able to describe each medication and why it is being taken.
      D)The patient skips a dose of certain medications sometimes.
    3. A nurse is taking care of a culturally diverse patient who is reluctant to take the prescribed medication. Which finding would warrant but prefers holistic medications. What is the best nursing response?
      A)Ask the patient if they have used any holistic medications previously.
      B)Notify the health-care provider that the patient has refused the medication.
      C)Tell the patient to talk to the health-care provider when they make rounds.
      D)Tell the patient that the health-care provider would not order the medication unless it was necessary.
    4. A nurse working at the poison control center receives a call from a young woman babysitting a 4-year-old child who reportedly swallowed some of his parent's medication. Which statement by the nurse is best at this time?
      A)"What do the pills look like?"
      B)“Ask if there is medication to induce vomiting in the household.”
      C)"Have the child drink a glass of milk."
      D)“I'm calling emergency personnel for you now."

    Exam Review

    1. A patient is admitted to the emergency room with an accidental overdose of a substance that is caustic. Which therapeutic option should the nurse question?
      A)Complete blood count (CBC)
      B)Placement on cardiac monitor
      C)Activated charcoal
      D)inducing vomiting
    2. Medwatch is a way of reporting adverse effects of a medication?
      A)False
      B)True
    3. Shortly after providing a new sleeping pill to a patient on the medical unit, the nurse answers the patient's call light. Which of the following findings would indicate to the nurse that the patient is experiencing an anaphylactic reaction to the medication?
      A)The patient complains of shortness of breath
      B)The patient reports feeling hot, and her face appears flushed.
      C)The patient states that she feels nauseated and has a headache.
      D)The patient complains of continued wakefulness and agitation.
    4. The nurse is preparing to administer medication to a pediatric patient. Which essential safety action should the nurse take prior to administration?
      A)Verify dosage based on weight calculation.
      B)Make sure that the medication has a barcode.
      C)Have a glass of water at the bedside.
      D)Ask the child if they have taken this medication before.